MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number DLN1215CT
Medical Device Problem Codes Hole In Material (1293); Device Issue (2379)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a lasso® nav catheter.Initially, it was reported that the deflection was inadequate during the procedure as the catheter could not deflect.The catheter was exchanged.No patient consequences were reported.This event was assessed as not reportable as the catheter was unable to deflect, the user will not be able to use the device and will have to replace it.The most likely consequence was an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death was remote.The biosense failure analysis lab received the catheter for analysis and discovered during the assessment on january 24, 2018 that the tip of catheter was received broken at 117.5 cm from the handle and internal parts were exposed.This returned catheter condition was assessed as a reportable malfunction.Therefore, the awareness date for this issue is january 24, 2018.
 
Additional Manufacturer Narrative
Correction to the initial report.Adding the device history record that was provided on january 29, 2018.The device history record (dhr) for the lot number 17346117l has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
Investigation summary: it was reported that a patient underwent an atrial fibrillation (afib) procedure with a lasso® nav catheter.Initially, it was reported that the deflection was inadequate during the procedure as the catheter could not deflect.The catheter was exchanged.No patient consequences were reported.The returned device was visually inspected and the tip was found broken with internal parts exposed.Then per the event, a deflection test was performed and the catheter passed.Then, per the damage observed a scanning electron microscope (sem) testing was performed and the results showed evidence of mechanical damage on the surface of the tip.It is possible that the damage was generated with an unknown object.No other anomalies were observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.During manufacturing process, all the catheters are inspected for visual damages before packaging.On line inspections and functional tests are in place to prevent this type of damage from leaving the facility.The customer complaint cannot be confirmed.The damage observed does not appear to be caused by any internal biosense webster, inc.Processes since there is evidence that the device was manufactured in accordance with documented specification and procedures.Manufacturer's reference number: (b)(4).

Brand Name
LASSO® NAV CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7246526
Report Number2029046-2018-01118
Device Sequence Number16401231
Product Code DRF
UDI-Device Identifier10846835006780
UDI-Public10846835006780
Combination Product (Y/N)N
PMA/510(K) Number
K093376
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue NumberDLN1215CT
Device Lot Number17346117L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2017
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer01/24/2018
01/24/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date02/21/2018
04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1